Alert archive / Nebraska / Blizzard Watches in 2013
Blizzard Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this blizzard watch at Feb 8, 2013, 2:16 AM MST for 8 counties in Nebraska. It took effect at Feb 9, 2013, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 2:16 AM MST (09:16 UTC)
- In effect from
- Feb 9, 2013, 5:00 PM MST
- Expired
- Feb 9, 2013, 1:11 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard watch went out at Feb 7, 11:38 PM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 11:38 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1138 PM MST THU FEB 7 2013
.AVIATION...06Z TAFS UPDATE. SURFACE THROUGH 850 MB FIELDS
INDICATE LOW LEVEL JET OF 30 TO 40 KNOTS WITH WINDS FROM THE
SOUTH SOUTHWEST WILL CONTINUE TO DEVELOP ACROSS CHADRON...ALLIANCE
AND SIDNEY AERODROMES THROUGH 12Z FRIDAY AS SURFACE WINDS HAVE
INCREASED AT CHADRON AS OF 06Z WITH WINDS FROM 170 DEGREES AT 17
KNOTS GUSTING TO 20 KNOTS. RUBIN
&&
.PREV DISCUSSION... /ISSUED 1046 PM MST THU FEB 7 2013/
AVIATION...06Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. INCREASING AND
LOWERING MID AND HIGH LEVEL CLOUDS WILL SPREAD WEST TO EAST
AHEAD OF A PACIFIC UPPER LEVEL STORM MOVING INTO THE FOUR
CORNERS REGION. SOUTHERLY SURFACE WINDS WILL AVERAGE AROUND
10 KT...EXCEPT GUSTING TO 25 KT OVER THE HIGHER TERRAIN AND
PARTS OF THE NEBRASKA PANHANDLE ON FRIDAY. MVFR CEILINGS MAY
DEVELOP INVOF RAWLINS AND SARATOGA FRIDAY EVENING ALONG WITH
SOME LIGHT SNOW SHOWERS.
PREV DISCUSSION... /ISSUED 256 PM MST THU FEB 7 2013/
SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...THE MAIN
FORECAST CONCERN WILL BE THE POTENTIAL WINTER STORM FOR THIS
WEEKEND...EVEN THOUGH MODELS ARE STRUGGLING WITH THE DETAILS AND
ESPECIALLY SNOW AMOUNTS...AND LOCATION OF THE HEAVIEST SNOW. FOR
TONIGHT AND FRIDAY...MILD AND DRY WEATHER IS EXPECTED THROUGH
FRIDAY AFTERNOON WITH A RIDGE OF HIGH PRESSURE OVER THE FORECAST
AREA. THE UPPER LEVEL TROUGH OVER THE PACIFIC NW COASTLINE IS
EXPECTED TO DIG SOUTH TONIGHT INTO THE GREAT BASIN REGION...WHICH
WILL RESULT IN THE RIDGE AXIS TRANSLATING EASTWARD INTO THE GREAT
PLAINS. ONE MORE MILD DAY ON FRIDAY WITH HIGHS IN THE UPPER 40S TO
MID 50S EXPECTED ACROSS THE HIGH PLAINS...AND IN THE LOW TO MID
40S WEST OF THE LARAMIE RANGE.
BY FRIDAY EVENING AND FRIDAY NIGHT...SNOW WILL BEGIN TO DEVELOP
AND PUSH EASTWARD OVER SOUTHERN WYOMING MAINLY WEST OF THE LARAMIE
RANGE AS THE STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE EAST
INTO THE FOUR CORNERS REGION. KEPT THE WINTER STORM WATCH GOING
FOR THE HIGHER ELEVATIONS INCLUDING THE NORTHERN LARAMIE RANGE. 6
TO 12 INCHES IS POSSIBLE IN THIS AREA...WITH MAYBE 3 TO 5 INCHES
IN THE VALLEYS ALONG AND SOUTH OF I80. MODELS SHOW THIS SNOWFALL
MOVING INTO THE HIGH PLAINS OF WYOMING AND EVENTUALLY WESTERN
NEBRASKA BY MIDDAY SATURDAY AND SATURDAY EVENING RESPECTIVELY. THE
FORECAST BECOMES TRICKY AT THIS POINT WITH PRACTICALLY EVERY MODEL
SHOWING SOMETHING DIFFERENT WITH THE EVOLUTION AND TRACK OF THIS
STORM...WHICH WILL GREATLY IMPACT FORECAST SNOW ACCUMULATIONS.
SATURDAY AND SATURDAY NIGHT...ALL MODELS HAVE TRENDED A BIT
FURTHER SOUTH AND EAST WITH THE STORM SYSTEM COMPARED TO
YESTERDAY. HOWEVER...THE OUTLIER CONTINUES TO BE THE NAM WHICH
SHOWS THE UPPER LEVEL LOW CENTER MOVING ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA. ALTHOUGH THE NAM IS AN OUTLIER...IT HAS BEEN
REMARKABLY CONSISTENT WITH THIS SOLUTION OVER THE LAST 12 TO 24
HOURS. THIS SOLUTION WOULD RESULT IN LIGHTER SNOW DUE TO A GREATER
DOWNSLOPE WIND COMPONENT...WITH THE HEAVIEST SNOW IN THE MOUNTAINS
AND FURTHER TO THE NORTH OVER THE PINE RIDGE AREA WESTWARD TO THE
NORTHERN LARAMIE RANGE. THE NAM SHOWS THE I80 CORRIDOR RECEIVING
LITTLE SNOWFALL THROUGH SATURDAY NIGHT. THE GFS...GEM...AND ECMWF
ARE SIMILAR ON THE TRACK AND POSITION...SHOWING THE CENTER OF THE
UPPER LEVEL TROUGH AND SURFACE LOW DEVELOPING ACROSS WESTERN
KANSAS AND LIFTING NORTHEAST INTO CENTRAL NEBRASKA. THIS STORM
TRACK IS A BIT TOO FAR EAST FOR SOUTHEAST WYOMING...SO WILL HOLD
OFF ON A WINTER STORM WATCH FOR THE WYOMING HIGH PLAINS FOR NOW.
CROSS SECTIONS SHOW LIMITED DYNAMIC LIFT AND FRONTOGENESIS ALONG
THE I25 CORRIDOR WITH OMEGA BELOW 10 UB/S. CURRENTLY THINKING A
LOW END WINTER WEATHER ADVISORY AT THIS TIME DUE TO SNOW AND
BLOWING SNOW...ALTHOUGH THE PRIMARY HAZARD WITH THIS EVENT APPEARS
TO BE BLOWING SNOW. THE BEST CHANCE FOR WINTER STORM CONDITIONS
LOOKS TO BE WESTERN NEBRASKA...BUT ONLY SLIGHTER BETTER COMPARED
TO EXTREME SOUTHEAST WYOMING SINCE MODELS ARE STRUGGLING WITH THE
TIMING OF RAPID CYCLOGENESIS AND LOCATION OF THE HEAVIEST SNOW.
THE 12Z GFS SHOWS THE MAIN DYNAMIC FORCING EAST OF A SIDNEY TO
CHADRON LINE WHILE THE GEM DEVELOPS THE SURFACE LOW SOONER AND
SHOWS AREAS FROM DOUGLAS TO ALLIANCE NEBRASKA RECEIVING MODERATE
TO HEAVY SNOW AMOUNTS. THE ECMWF IS IN BETWEEN THESE TWO
SOLUTIONS...BUT SHOWS THE HEAVY PRECIPITATION BAND FURTHER SOUTH
OVER THE SOUTHERN NEBRASKA PANHANDLE. THE ONLY PROBLEM HERE IS THE
LIKELIHOOD OF THE PRECIPITATION BEGINNING AS A PERIOD OF RAIN OR
RAIN/SNOW MIX OVER THE SIDNEY AND KIMBALL AREAS...POSSIBLY
LIMITING SNOW AMOUNTS.
WITH ALL THIS IN MIND...AND SINCE THE MAIN IMPACT OF THIS STORM
WILL OCCUR DURING PERIODS 5 AND 6 OVER THE HIGH PLAINS...DECIDED
TO HOLD OFF ON ANY WATCHES AT THIS TIME SINCE CONFIDENCE IS STILL
RATHER LOW. THERE IS ENOUGH CONFIDENCE FOR WINTER WEATHER ADVISORY
CONDITIONS IN SNOW AND ESPECIALLY BLOWING SNOW SINCE NORTHERLY
WINDS WILL BE SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS POSSIBLY
OVER 50 MPH THROUGH EARLY SUNDAY MORNING.
LONG TERM...SUNDAY THROUGH THURSDAY...
COLD AND BLUSTERY CONDITIONS FOR SUNDAY WITH SNOW GRADUALLY
TAPERING OFF FROM WEST TO EAST AS SFC/UPPER LOWS MOVE ENE ACROSS
NEBRASKA. DECENT SNOW/BLOWING SNOW STILL POSSIBLE ESPECIALLY OVER
PARTS OF THE PANHANDLE SUNDAY MORNING. SECONDARY UPPER SHORTWAVE
WILL THEN ROTATE AROUND MAIN SYSTEM MOVING INTO THE UPPER MIDWEST
LATE SUNDAY AND SUNDAY NIGHT...SHEARING OUT ACROSS WESTERN WY AND
UTAH BUT SHOULD BE ENOUGH TO KEEP SOME SNOW SHOWERS GOING OVER AND
AROUND THE HIGHER MTNS INTO MONDAY MORNING. CONTINUED COLD ON
MONDAY UNDER UPPER TROFFING WHILE SFC HIGH BUILDS INTO THE AREA.
DRY CONDITIONS EXPECTED FOR TUESDAY AND WEDNESDAY ALONG WITH A
SLOW WARMING TREND AS UPPER HIGH MOVES ACROSS THE REGION. MODELS
THEN DEPICT NEXT SHORTWAVE TO DROP SE ACROSS THE CWA ON THURSDAY
WHICH COULD BRING SOME SNOW SHOWERS AT THAT TIME.
FIRE WEATHER...MINIMAL FIRE WEATHER CONCERNS THROUGH THE WEEKEND.
WINDS WILL BE GENERALLY WEAK THROUGH FRIDAY WITH OCCASIONAL
BREEZY WESTERLY WINDS ACROSS SOUTHEAST WYOMING. A SIGNIFICANT
WINTER STORM SYSTEM IS STILL EXPECTED TO IMPACT THE REGION BY THE
WEEKEND WITH SNOW AND MUCH COLDER TEMPERATURES. SNOWFALL
ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE ACROSS LOWER ELEVATIONS
AND AROUND A FOOT IN THE MOUNTAINS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 8 AM SATURDAY TO 11 AM SUNDAY FOR WYZ103-
WYZ104-WYZ105-WYZ114.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...RE
AVIATION...JAMSKIHazardous weather outlook, Feb 7, 6:15 PM MST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MST THU FEB 7 2013 WYZ101>119-081315- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 615 PM MST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW WILL DEVELOP BEGINNING SATURDAY MORNING ACROSS CARBON COUNTY...SPREADING EAST OVER THE PLAINS SATURDAY AFTERNOON AND NIGHT. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AS ROADS BECOME SNOW COVERED. NORTHWEST WINDS WILL INCREASE SATURDAY NIGHT...ESPECIALLY EAST OF THE LARAMIE RANGE WHERE GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THE COMBINATION OF SNOWFALL AND GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW SATURDAY NIGHT AND SUNDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FROM 8 AM SATURDAY THROUGH 11 AM SUNDAY FOR NORTHERN CARBON AND ALBANY COUNTIES...THE SNOWY AND NORTHERN LARAMIE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-081315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 615 PM MST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WILL IMPACT THE NEBRASKA PANHANDLE THIS WEEKEND. SNOW ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE FROM SATURDAY EVENING THROUGH SUNDAY MORNING. NORTH TO NORTHWEST WINDS WILL INCREASE WITH GUSTS TO AROUND 50 MPH BY SUNDAY MORNING...CREATING SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:16 AM MST | Winter Storm Watch | CYS | Albany, Goshen, Laramie, Niobrara, Platte | 12 hr |
| Feb 8, 2:16 AM MST | Winter Storm Warning | CYS | Albany, Carbon, Converse, Niobrara, Platte | 56 hr |
| Feb 8, 2:07 PM MST | Winter Weather Advisory | CYS | Albany, Goshen, Laramie, Niobrara, Platte | 49 hr |
Nearby
Blizzard Watches in Nebraska, 2013Every blizzard watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.